MAUDE Adverse Event Report: SYNTHES GMBH HOLDING SLEEVE-STANDARD FOR MATRIX; MISC ORTHO SURGICAL INSTR

SYNTHES GMBH HOLDING SLEEVE-STANDARD FOR MATRIX; MISC ORTHO SURGICAL INSTR
Catalog Number 03.632.001
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional narrative: complainant part is expected to be returned for manufacturer review/ investigation but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent for a plif treating lumbar spondylolisthesis surgery.During the surgery, the surgeon while inserting a screw with the sleeve, the tip of the sleeve found chipped.Also, another tip breakage was found on the replaced sleeve.The surgery was completed less than 30-minutes delay.There were no fragments are remaining in the patient.The patient outcome was unknown.Concomitant device reported: unknown screw (part#: unknown, lot#: unknown, quantity: 2) this complaint involves two (2) devices.This report is for (1) holding sleeve-standard for matrix.This report is 2 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: part # 03.632.001; synthes lot # h717927; supplier lot # h717927; release to warehouse date: december 31, 2018; supplier: (b)(4).No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The product was returned to us customer quality (cq) for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that retain-sleeve std f/matrix 5.5 tip of the device has broken off and the broken fragments were also returned.No other issues were identified.The dimensional inspection was not performed due to the post-manufacturing damage.The observed condition of the retain-sleeve std f/matrix 5.5 in the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed broken condition of the retain-sleeve std f/matrix 5.5.While no definitive root cause could be determined, it is probable that the retain-sleeve std f/matrix 5.5 was broken due to the unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? the following drawing reflecting the current and manufacture revision was reviewed: retaining sleeve matrix.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOLDING SLEEVE-STANDARD FOR MATRIX
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12116705
Report Number8030965-2021-05513
Device Sequence Number17042171
Product Code LXH
UDI-Device Identifier07611819378056
UDI-Public(01)07611819378056
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.001
Device Lot NumberH717927
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2021
Initial Date Received by Manufacturer 06/11/2021
Supplement Date Received by Manufacturer08/03/2021
08/09/2021
Initial Report FDA Received Date07/05/2021
Supplement Report FDA Received Date08/04/2021
09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RETAIN-SLEEVE STD F/MATRIX 5.5.; SCRDRIVERSHAFT T25 STD F/MATRIX 5.5.; SCRDRIVERSHAFT T25 STD F/MATRIX 5.5.; UNK - LOCKING/SET SCREWS.